Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 187, NWS Memphis, TN

June 8, 20224 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 8, 2022, 11:50 AM CDT for 4 counties in Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2022, 11:50 AM CDT (16:50 UTC)
Expired
Jun 8, 2022, 12:12 PM CDT
In force
22 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alcorn County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 96 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1861 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:35 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 8, 10:35 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1035 AM CDT Wed Jun 8 2022

.UPDATE...Morning Update.

&&

.DISCUSSION...

Updated pops and weather based on current radar over the Midsouth
as well as upstream activity. Morning convection helped to
stabilize much of the Midsouth although northeast Mississippi
still remains quite unstable. We will likely see storms currently
over east Oklahoma track into east Arkansas and north Mississippi
later this afternoon. Additional thunderstorms may develop over
northeast Mississippi this afternoon. Thursday looks fairly dry
with another round of thunderstorms expected Friday.

30

&&

.PREV DISCUSSION... /issued 646 AM CDT Wed Jun 8 2022/

It's another soupy night across the Mid-South. Both current
dewpoints and temperatures are in the upper 60s to low 70s. Latest
GOES Nighttime Microphysics Satellite Imagery shows some patchy
fog across the area as a result of lingering residual moisture.
This is expected to persist through much of the night. Will hold
off on an advisory as vsbys are remain above 1SM in places where
there is patchy fog.

A lot of moving parts to today's forecast that will result in
another day of showers and thunderstorms with some storms
potentially reaching severe criteria. Upper ridging is still
maintained across north MEX and TX with west-northwest flow
aloft. Latest GOES water vapor imagery shows an ongoing MCS across
the Plains. This is forecast to ride the periphery of the upper
level ridge with an attendant shortwave towards the Mid- South.
This feature and weak frontal boundary in the vicinity of the
TN/MS stateline coupled with daytime heating/destabilization will
spark showers and storms by late morning through the afternoon.
Additionally, surface cold front will move through the region
later in the day bringing in some drier air across the norther
portion of the CWA by early Thursday. The environment remains
moist and quite unstable thus, strong to severe storms will be
possible across the Mid- South today. SPC has included the entire
Mid- South in a Slight Risk (2/5) for severe storms with damaging
winds being the primary threat. Secondary threats include hail,
locally heavy rainfall, and a tornado or two.

Unlike yesterday, modest low level shear will exist across the
area , particularly near the weak frontal boundary. As a result,
a tornado cannot be ruled out today. Similarly, locally heavy
rainfall will continue to remain a threat, as stronger storms
could dump at least 1-2" of rain at times. There is some
uncertainty as to the MCS weakening as it progresses eastward,
however, there can certainly be redevelopment along any residual
boundaries later in the afternoon. A surface cold front will sweep
through the area this evening bringing in drier air. CAMs do hint
at a few light showers accompanying this front later in the
evening, so this will be something to watch. Much of the area will
remain dry on Thursday. Though, the surface front will get hung
just to our south. Maintained some low PoPs across portions of
North MS on Thursday to account for this possibility.

On Friday, another MCS will dive southeastward from the Plains
bringing another round of showers and storms to the Mid-South.
Portions of northeast AR and north MS are in a Marginal Risk (1/5)
to Slight Risk (2/5) for severe storms on Friday. Damaging winds
look to be the primary hazard with these storms. More details to
come.

The remainder of the forecast remains dry. However, given that we
will remain under northwest flow aloft, that can certainly change
at any time. We will briefly cool down on Saturday with
temperatures in the low 80s. This will be short lived, as it is
summertime. Temperatures will begin a warming trend through the
latter half of the weekend into early next week. Could seem some
hot temperatures next week...stay tuned.

17

AVIATION...

Some fog and low clouds prevail across northern parts of the Mid-
South including KJBR and KMKL. An MCV over north-central AR
combined with a shortwave moving through the mid MS Valley along
with a weak cold front will result in numerous showers and
thunderstorms today. Continued tempo groups for TSRA at all sites
from late morning to early afternoon. TSRA threat will end
altogether this evening. Will need to watch for fog development
again later tonight though for now did not mention.

Light winds will become WSW around 10 kts with a few gusts today
then shifting to north as a weak cold front moves through late
this afternoon into this evening.

SJM

&&

.AVIATION...

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 8, 8:50 AM CDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Memphis TN
850 AM CDT Wed Jun 8 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-091600-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
850 AM CDT Wed Jun 8 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is a Slight Risk for severe storms across the Midsouth
today. Damaging wind gusts will be the primary threat. Secondary
threats include large hail, flash flooding and a few short- lived
tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong to severe storms will possible again on Friday across
portions of Northeast Arkansas and North Mississippi. Damaging
winds will be the main threat but small hail and locally heavy
rainfall will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today. Additional activation is
possible on Friday. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jun 8, 8:26 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
826 AM CDT Wed Jun 8 2022

ARZ048-049-058-081400-
St. Francis AR-Phillips AR-Lee AR-
826 AM CDT Wed Jun 8 2022

...A strong thunderstorm will impact portions of Lee, southwestern
St. Francis and northeastern Phillips Counties through 900 AM CDT...

At 826 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wheatley, or 7 miles northeast of Brinkley, moving southeast at 35
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Forrest City, Marianna, Madison, Palestine, Caldwell, Wheatley, Lexa,
Moro, Rondo, Aubrey, Haynes, Garret Grove, Brickeys, New Salem,
Lagrange, Cody, Haleside, New Castle, Soudan and Vineyard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3500 9115 3500 9104 3515 9104 3515 9098
      3491 9050 3458 9074 3479 9110 3487 9110
      3487 9112 3491 9112 3491 9115
TIME...MOT...LOC 1326Z 306DEG 32KT 3498 9111

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 8, 9:31 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
931 AM CDT Wed Jun 8 2022

ARZ048-049-058-MSZ007-081500-
St. Francis AR-Phillips AR-Lee AR-Tunica MS-
931 AM CDT Wed Jun 8 2022

...A strong thunderstorm will impact portions of eastern Lee,
southeastern St. Francis, northeastern Phillips and Tunica Counties
through 1000 AM CDT...

At 931 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Brickeys, or 9 miles east of Marianna, moving
southeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St Francis National Park, Helena-West Helena, Tunica, Rondo, Dubbs,
Brickeys, North Tunica, Dundee, Robinsonville, Little Texas,
Lagrange, Jeffersonville, Cody, Clack, Gerlach Mill, Kokomo,
Haleside, Commerce, Austin and Mud Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3496 9059 3489 9041 3483 9041 3486 9034
      3485 9032 3485 9030 3481 9020 3472 9020
      3472 9021 3470 9023 3465 9022 3463 9024
      3461 9024 3451 9030 3451 9031 3442 9035
      3466 9083
TIME...MOT...LOC 1431Z 295DEG 29KT 3474 9060

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 8, 11:11 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TORNADO          3 W BELLE EAGLE         35.68N 89.29W
06/06/2022                   HAYWOOD            TN   NWS STORM SURVEY

            A DAMAGE SURVEY REVEALED THAT A TORNADO
            BRIEFLY TOUCHED DOWN IN THE COMMUNITY OF
            CHRISTMASVILLE, TN IN NORTHERN HAYWOOD
            COUNTY. THE TORNADO PRODUCED SOME ROOF
            DAMAGE TO THE HICKORY GROVE MISSIONARY
            BAPTIST CHURCH. A CEMETERY NEXT TO THE
            CHURCH HAD SEVERAL SMALL HEADSTONES KNOCKED
            DOWN. ONE LARGE TREE ALONG WITH SEVERAL
            LARGE TREE LIMBS WERE BLOWN DOWN.

&&

AJC
Special weather statement, Jun 8, 11:45 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
1145 AM CDT Wed Jun 8 2022

MSZ004-009-014-081715-
Tippah MS-Union MS-Prentiss MS-
1145 AM CDT Wed Jun 8 2022

...A strong thunderstorm will impact portions of northeastern Union,
southeastern Tippah and western Prentiss Counties through 1215 PM
CDT...

At 1145 AM CDT, Doppler radar was tracking a strong thunderstorm near
Keownville, or 9 miles southeast of Ripley, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Booneville, Baldwyn, Jumpertown, Keownville, Wheeler, Dumas, Rienzi,
Graham, Jericho, Blackland, Gaston, Molino, Clarysville, Geeville,
Locum and Frankstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3450 8894 3468 8898 3476 8864 3476 8853
      3452 8848
TIME...MOT...LOC 1645Z 260DEG 25KT 3460 8888

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:08 PM CDTSpecial Weather StatementMEGLafayette, Panola, Tallahatchie37 min
Jun 7, 8:08 PM CDTSpecial Weather StatementMEGCalhoun37 min
Jun 7, 8:47 PM CDTSpecial Weather StatementMEGChickasaw, Pontotoc28 min
Jun 8, 8:43 AM CDTSevere Thunderstorm WarningMEGTunica47 min
Jun 8, 9:31 AM CDTSpecial Weather StatementMEGTunica29 min
Jun 8, 11:45 AM CDTSpecial Weather StatementMEGPrentiss30 min
Jun 8, 4:25 PM CDTSpecial Weather StatementMEGTallahatchie35 min
Jun 8, 5:26 PM CDTSpecial Weather StatementMEGCalhoun34 min
Jun 8, 5:39 PM CDTSevere Thunderstorm WarningMEGCalhoun28 min
Jun 8, 5:57 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw33 min
Jun 8, 6:01 PM CDTSpecial Weather StatementMEGLee29 min
Jun 8, 6:03 PM CDTSpecial Weather StatementMEGMonroe27 min
Jun 8, 8:26 AM CDTSpecial Weather StatementMEGLee, St. Francis34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.